On the 7th October 2002, I had a flu jab at the local nursery. On the following day, I was sick at the same time I started to lose sight in my right eye. It worried me so much that I visited my local GP, who sent me as an emergency patient to the local eye clinic, where my eyesight was checked. As the sight loss in my right eye was not severe (I had lost only two lines of the chart), they sent me home without any treatment, but asked me for another appointment.
My first eye clinic appointment was on October 15. After the second one on October 21, I was told I had an inflammation in the back of the eye (eye neuritis) which would go away by itself without any treatment.
The doctors didn't know what had caused the problem, and didn't react when I mentioned that the problem started the day after the flu jab.
I have been advised to contact you by my sister, who told me that you are doing some research into the side-effects of the vaccine injections. I am writing to find out if you have any information concerning the flu jab in particular, and to enquire if any similar case has been reported by others.- Elena Narinskaya, Durham
PS: I am interested to know the overall effect of different injections on the human body, particularly the ones that have to be taken before going to Africa.
WDDTY replies: Although we have not seen studies specifically implicating loss of eyesight with the flu jab, it is linked with other vaccines, and many elements of vaccines, including the additives used to preserve them or make them work more effectively, could be implicated. See the WDDTY Vaccination Bible for the full chapter-and-verse on the other side-effects of this extremely hit-and-miss jab.
As for travel vaccines, most of them don't work very well. But again, you can find out about all the side-effects and 'batting averages' of all travel jabs in our Vaccination Bible.